Alert archive / Arkansas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 119, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at May 3, 2003, 2:46 AM CDT for Lee County, Arkansas; Tunica County, Mississippi. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 3, 2003, 2:46 AM CDT (07:46 UTC)
- Expired
- May 3, 2003, 3:15 AM CDT
- In force
- 29 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
Counties Lee County, AR, Tunica County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 7.8 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1060 J/kg
- Mixed-layer CIN
- -113 J/kg
- Mixed-layer LCL
- 968 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 4.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMEG 030746 SVRMEM ARC077-MSC143-030815- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 245 AM CDT SAT MAY 3 2003 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LEE COUNTY IN EASTERN ARKANSAS TUNICA COUNTY IN NORTHWEST MISSISSIPPI * UNTIL 315 AM CDT. * AT 243 AM CDT...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES WEST OF NORTH TUNICA...MOVING EAST AT 15 MPH. * CITIES IN THE PATH OF THIS STORM THROUGH 315 AM CDT INCLUDE... NORTH TUNICA...TUNICA... ROBINSONVILLE...PRICHARD... .THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR LARGE HAIL AND POSSIBLY DAMAGING WINDS. SEEK SHELTER IN A STURDY BUILDING. .STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. LAT...LON 3484 9063 3466 9065 3462 9024 3484 9022
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 9:50 PM CDT, 4 hours 56 minutes earlier.
Area forecast discussion, May 2, 9:50 PM CDT, 4 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 950 PM CDT FRI MAY 2 2003 A SFC BOUNDARY ALONG THE SRN BORDER OF THE CWA WILL REMAIN STATIONARY THROUGH TNT. EXPECT A SLIGHTLY DRIER NRLY BREEZE N OF THE BOUNDARY. STILL CANNOT RULE OUT A TSTM NEAR THE BOUNDARY IN THE SRN PART OF THE CWA...SO WILL KEEP SLIGHT POPS IN THAT AREA. ELSEWHERE...EXPECT DRY CONDITIONS TNT. PLAN ON UPDATING THE FCSTS TO REMOVE POPS IN NRN 2/3RDS AND MAKE MINOR ADJUSTMENTS ON TEMPS...DEWPOINTS AND WINDS. .MEG...NONE. SWC
Hazardous weather outlook, May 2, 6:40 PM CDT, 8 hours 6 minutes before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-031000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 640 PM CDT FRI MAY 2 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE... THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN... SEVERAL ROUNDS OF THUNDERSTORMS ARE EXPECTED FROM SATURDAY NIGHT THROUGH WEDNESDAY. A FEW STORMS MAY BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED ANYTIME FROM SATURDAY NIGHT THROUGH WEDNESDAY. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG. SWC
In the hours before
Special weather statement, May 3, 1:27 AM CDT, 1 hour 19 minutes before
ARZ048-030730- SIGNIFICANT WEATHER ADVISORY NATIONAL WEATHER SERVICE MEMPHIS TN 127 AM CDT SAT MAY 3 2003 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...ST. FRANCIS COUNTY. A SEVERE THUNDERSTORM WAS LOCATED 23 MILES WEST OF PALESTINE AT 127 AM CDT...MOVING EAST AT 40 MPH. PEOPLE IN ST. FRANCIS COUNTY...INCLUDING THE CITIES OF FORREST CITY...HUGHES...MADISON AND PALESTINE...SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, May 3, 2:26 AM CDT, 20 minutes before
ARZ036-030800- SIGNIFICANT WEATHER ADVISORY NATIONAL WEATHER SERVICE MEMPHIS TN 226 AM CDT SAT MAY 3 2003 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...CRITTENDEN COUNTY. A SEVERE THUNDERSTORM WAS LOCATED 19 MILES WEST OF EDMONDSON AT 226 AM CDT...MOVING EAST AT 40 MPH. PEOPLE IN CRITTENDEN COUNTY...INCLUDING THE CITY OF WEST MEMPHIS... SHOULD MONITOR THIS STORM CLOSELY.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 1:38 AM CDT | Severe Thunderstorm Warning | MEG | St. Francis | 52 min |
| May 3, 2:28 AM CDT | Severe Thunderstorm Warning | MEG | Phillips | 47 min |
| May 3, 2:34 AM CDT | Severe Thunderstorm Warning | MEG | Crittenden, St. Francis | 26 min |
| May 3, 2:51 AM CDT | Severe Thunderstorm Warning | MEG | Crittenden | 24 min |
| May 3, 3:06 AM CDT | Severe Thunderstorm Warning | MEG | Cross, St. Francis | 39 min |
| May 3, 6:18 AM CDT | Severe Thunderstorm Warning | MEG | Coahoma, Tunica | 27 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2003Severe Thunderstorm Warnings in Mississippi, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.